Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014 (2014), Article ID 176583, 5 pages
http://dx.doi.org/10.1155/2014/176583
Research Article

Boundary Stabilization of the Wave Equation with Time-Varying and Nonlinear Feedback

1College of Computer Science, Beijing University of Technology, Beijing 100124, China
2State Engineering Laboratory of Information System Classified Protection Key Technologies, Beijing University of Technology, Beijing 100124, China

Received 24 April 2014; Accepted 7 June 2014; Published 29 June 2014

Academic Editor: Yoshinori Hayafuji

Copyright © 2014 Jian-Sheng Tian et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. E. Lagnese, “Note on boundary stabilization of wave equations,” SIAM Journal on Control and Optimization, vol. 26, no. 5, pp. 1250–1256, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. L. Russell, “Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions,” SIAM Review, vol. 20, no. 4, pp. 639–739, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. Triggiani, “Wave equation on a bounded domain with boundary dissipation: an operator approach,” Journal of Mathematical Analysis and Applications, vol. 137, no. 2, pp. 438–461, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Y. You, “Energy decay and exact controllability for the Petrovsky equation in a bounded domain,” Advances in Applied Mathematics, vol. 11, no. 3, pp. 372–388, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. Aassila, M. M. Cavalcanti, and V. N. D. Cavalcanti, “Existence and uniform decay of the wave equation with nonlinear boundary damping and boundary memory source term,” Calculus of Variations and Partial Differential Equations, vol. 15, no. 2, pp. 155–180, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and P. Martinez, “Existence and decay rate estimates for the wave equation with nonlinear boundary damping and source term,” Journal of Differential Equations, vol. 203, no. 1, pp. 119–158, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. F. Conrad and B. Rao, “Decay of solutions of the wave equation in a star-shaped domain with nonlinear boundary feedback,” Asymptotic Analysis, vol. 7, no. 3, pp. 159–177, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. V. Komornik, “On the nonlinear boundary stabilization of the wave equation,” Chinese Annals of Mathematics B, vol. 14, no. 2, pp. 153–164, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. V. Komornik, Exact Controllability and Stabilization: The Multiplier Method, John Wiley & Sons, Chichester, UK, 1994. View at MathSciNet
  10. V. Komornik and E. Zuazua, “A direct method for the boundary stabilization of the wave equation,” Journal de Mathématiques Pures et Appliquées, vol. 69, no. 1, pp. 33–54, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. I. Lasiecka and D. Tataru, “Uniform boundary stabilization of semilinear wave equations with nonlinear boundary damping,” Differential and Integral Equations, vol. 6, no. 3, pp. 507–533, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. E. Zuazua, “Uniform stabilization of the wave equation by nonlinear boundary feedback,” SIAM Journal on Control and Optimization, vol. 28, no. 2, pp. 466–477, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. F. Yao, “On the observability inequalities for exact controllability of wave equations with variable coefficients,” SIAM Journal on Control and Optimization, vol. 37, no. 5, pp. 1568–1599, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P.-F. Yao, Modeling and Control in Vibrational and Structural Dynamics: A Differential Geometric Approach, Chapman & Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, Fla, USA, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  15. I. Lasiecka, R. Triggiani, and P. F. Yao, “Inverse/observability estimates for second-order hyperbolic equations with variable coefficients,” Journal of Mathematical Analysis and Applications, vol. 235, no. 1, pp. 13–57, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Z. H. Ning and Q. X. Yan, “Stabilization of the wave equation with variable coefficients and a delay in dissipative boundary feedback,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 167–173, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Z. H. Ning, C. X. Shen, and X. P. Zhao, “Stabilization of the wave equation with variable coefficients and a delay in dissipative internal feedback,” Journal of Mathematical Analysis and Applications, vol. 405, no. 1, pp. 148–155, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  18. Z. H. Ning, C. X. Shen, X. Zhao, H. Li, C. Lin, and Y. M. Zhang, “Nonlinear boundary stabilization of the wave equations with variable coefficients and time dependent delay,” Applied Mathematics and Computation, vol. 232, pp. 511–520, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  19. S. Nicaise and C. Pignotti, “Stabilization of the wave equation with variable coefficients and boundary condition of memory type,” Asymptotic Analysis, vol. 50, no. 1-2, pp. 31–67, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. B. Gong and X. Zhao, “Boundary stabilization of a semilinear wave equation with variable coefficients under the time-varying and nonlinear feedback,” Abstract and Applied Analysis, vol. 2014, Article ID 728760, 6 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  21. H. Li, C. S. Lin, S. P. Wang, and Y. M. Zhang, “Stabilization of the wave equation with boundary time-varying delay,” Advances in Mathematical Physics, vol. 2014, Article ID 735341, 6 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  22. B.-Z. Guo and Z.-C. Shao, “On exponential stability of a semilinear wave equation with variable coefficients under the nonlinear boundary feedback,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. 5961–5978, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. Z. H. Ning, C. X. Shen, and X. P. Zhao, “stabilization of the wave equation with variable coefficients and a internal memory type,” Nonlinear Analysis: Real World Applications. In press.
  24. M. M. Cavalcanti, V. N. D. Cavalcanti, and I. Lasiecka, “Well-posedness and optimal decay rates for the wave equation with nonlinear boundary damping—source interaction,” Journal of Differential Equations, vol. 236, no. 2, pp. 407–459, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet